Editor's note

The editor in chief of the Harvard Health Letter introduces the 2011 edition of a special issue comprised entirely of "Ask the doctor" letters from readers. (Locked) More »

Ask the doctor: Alternative to warfarin

  For several years, I have been taking warfarin because of atrial fibrillation. I recently suffered nosebleeds, which took two days to control. The trauma of those episodes makes me want to swear off warfarin, but I am not sure what other options I have.   (Locked) More »

Ask the doctor: Nuclear stress tests

I recently had a nuclear stress test and the contrast agent got stuck in my gut, so the image couldn't be read. Is this a common problem, and is there anything that can be done about it? (Locked) More »

Ask the doctor: Heavy bleeding, fibroids, and polyps

  I am 53 and have experienced heavy menstrual bleeding. An ultrasound showed fibroids and polyps. My doctor gave me three choices: monitor with ultrasound, get a hysterectomy, or freeze the fibroids and polyps. I am not sure what to do.   (Locked) More »

Ask the doctor: Coconut oil

  I have started noticing more coconut oil at the grocery store and have heard it is better for you than a lot of other oils. Is that true?   More »

Ask the doctor: Questioning the necessity of aspirin

My doctor advised me to start taking an 81-mg aspirin once a day. I am a physically active 62-year-old and have been a vegetarian - mostly vegan - for 35 years. I'd really rather not take aspirin. Am I being foolish in questioning my doctor's advice? (Locked) More »